Mathematics in Computer Science

, Volume 5, Issue 1, pp 89–99 | Cite as

Conditional Resolvability of Honeycomb and Hexagonal Networks



Given a graph G = (V, E), a set \({W \subseteq V}\) is said to be a resolving set if for each pair of distinct vertices \({u, v \in V}\) there is a vertex x in W such that \({d(u, x) \neq d(v, x)}\) . The resolving number of G is the minimum cardinality of all resolving sets. In this paper, conditions are imposed on resolving sets and certain conditional resolving parameters are studied for honeycomb and hexagonal networks.


Resolving set Basis Resolving number Honeycomb and hexagonal networks 

Mathematics Subject Classification (2010)

Primary 05C12 05C20 05C90 Secondary 00A00 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    András S., Eric T.: On metric generators of graphs. Math. Oper. Res. 29(2), 383–393 (2004)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Beerliova Z., Eberhard F., Erlebach T., Hall A., Hoffman M., Mihalák M.: Network discovery and verification. IEEE J. Sel. Areas Commun. 24(12), 2168–2181 (2006)CrossRefGoogle Scholar
  3. 3.
    Bharati R., Indra R., Cynthia J.A., Paul M.: On Minimum Metric Dimension. In: Proceedings of the Indonesia-Japan Conference on Combinatorial Geometry and Graph Theory, September 13–16, Bandung, Indonesia (2003)Google Scholar
  4. 4.
    Bharati R., Indra R., Chris Monica M., Paul M.: Metric dimension of enhanced hypercube networks. J. Combin. Math. Combin. Comput. 67, 5–15 (2008)MathSciNetMATHGoogle Scholar
  5. 5.
    Bharati R., Indra R., Venugopal P., Chris Monica M.: Minimum metric dimension of illiac networks. Ars Combin. (Accepted)Google Scholar
  6. 6.
    Chartrand G., Eroh L., Johnson M.A., Oellermann O.: Resolvability in graphs and the metric dimension of a graph. Discret. Appl. Math. 105, 99–113 (2000)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Garey M.R., Johnson D.S.: Computers and Intractability: A Guide to the Theory of NP-Completeness. Freeman, New York (1979)MATHGoogle Scholar
  8. 8.
    Goddard W.: Statistic mastermind revisited. J. Combin. Math. Combin. Comput. 51, 215–220 (2004)MathSciNetMATHGoogle Scholar
  9. 9.
    Harary F., Melter R.A.: On the metric dimension of a graph. Ars Combin. 2, 191–195 (1976)MathSciNetGoogle Scholar
  10. 10.
    Johnson M.A.: Structure-activity maps for visualizing the graph variables arising in drug design. J. Biopharm. Stat. 3, 203–236 (1993)MATHCrossRefGoogle Scholar
  11. 11.
    Khuller S., Ragavachari B., Rosenfield A.: Landmarks in Graphs. Discret. Appl. Math. 70(3), 217–229 (1996)MATHCrossRefGoogle Scholar
  12. 12.
    Melter R.A., Tomcscu I.: Metric bases in digital geometry. Comput. Vis. Graph. Image Process. 25, 113–121 (1984)CrossRefGoogle Scholar
  13. 13.
    Paul M., Abd-El-Barr M.I., Indra R., Bharati R.: An Efficient Representation of Benes Networks and its Applications. J. Discret. Algorithms 6(1), 11–19 (2008)MATHCrossRefGoogle Scholar
  14. 14.
    Paul M., Bharati R., Indra R., Chris Monica M.: On minimum metric dimension of honeycomb networks. J. Discret. Algorithms 6(1), 20–27 (2008)MATHCrossRefGoogle Scholar
  15. 15.
    Paul M., Bharati R., Indra R., Chris Monica M.: Land marks in binary tree derived architectures. Ars Combin. 99, 473–486 (2011)MathSciNetGoogle Scholar
  16. 16.
    Paul M., Bharati R., Indra R., Chris Monica M.: Landmarks in Torus Networks. J. Discret. Math. Sci. Cryptograph. 9(2), 263–271 (2006)MATHGoogle Scholar
  17. 17.
    Saenpholphat V., Zhang P.: Conditional resolvability of graphs: a survey. IJMMS 38, 1997–2017 (2003)Google Scholar
  18. 18.
    Slater P.J.: Leaves of trees. Congr. Numer. 14, 549–559 (1975)MathSciNetGoogle Scholar
  19. 19.
    Slater P.J.: Dominating and reference sets in a graph. J. Math. Phys. Sci. 22(4), 445–455 (1988)MathSciNetMATHGoogle Scholar
  20. 20.
    Sharieh A., Qatawneh M., Almobaideen W., Sleit A.: Hex-Cell: modeling, topological properties and routing algorithm. Eur. J. Sci. Res. 22(2), 457–468 (2008)Google Scholar
  21. 21.
    Söderberg S., Shapiro H. S.: A combinatory detection problem. Am. Math. Monthly 70, 1066 (1963)MATHCrossRefGoogle Scholar
  22. 22.
    Stojmenovic I.: Networks: topological properties and communication algorithms. IEEE Trans. Parallel Distrib. Syst. 8, 1036–1042 (1997)CrossRefGoogle Scholar
  23. 23.
    Trobec R.: Two-dimensional regular d-meshes. Parallel Comput. 26, 1945–1953 (2000)MATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.Department of MathematicsLoyola CollegeChennaiIndia

Personalised recommendations